MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. PORTEX REINFORCED SOFT-SEAL TRACHEAL TUBE; TUBE, TRACHEAL (W/WO CONNECTOR)

SMITHS MEDICAL ASD, INC. PORTEX REINFORCED SOFT-SEAL TRACHEAL TUBE; TUBE, TRACHEAL (W/WO CONNECTOR)
Catalog Number 100/110/085
Medical Device Problem Code Gas/Air Leak (2946)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/01/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
It was reported that after 30 minutes use of a tracheal tube, air leakage was observed from the cuff.The faulty tube was exchanged with a new one.The tube was checked in according to the instructions for use.Post-use testing was done on the tube and the leak was confirmed by observing the inflated cuff placed in water.There was no patient injury associated with this incident.
 
Additional Manufacturer Narrative
One endotracheal tube was returned for evaluation.The returned sample was visually inspected and no discrepancies were observed.The returned device sample underwent leak testing by inflating and using a syringe.It was submerged under water, and a leak was observed.The most probable root cause is that the product became damaged after it left the shm facilities.This investigation revealed no intrinsic evidence to suggest a root cause related to manufacturing.

Brand Name
PORTEX REINFORCED SOFT-SEAL TRACHEAL TUBE
Common Device Name
TUBE, TRACHEAL (W/WO CONNECTOR)
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key7764602
Report Number3012307300-2018-03056
Device Sequence Number1560363
Product Code BTR
UDI-Device Identifier15019315050817
UDI-Public15019315050817
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K032112
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number100/110/085
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/13/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/12/2018
Supplement Date Received by Manufacturer10/04/2018
Initial Report FDA Received Date08/08/2018
Supplement Report FDA Received Date11/01/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;